Jump to content
Acne.org
  • entries
    7
  • comments
    6
  • views
    3,898

Day 1 - First Accutane Pill

velinda

458 views

I've been very nervous about starting this at the age of 36. I took my first course at around 22 or 23 when I had cystic acne on face, chest and back. Halfway through the course, I began receiving compliments from aquaintances. It was the only thing that worked for me after years of trying everything else.

Acne stayed away for quite a few years until I had my son in 2004. A few years after that, they slowly started coming back and mostly on my chest and back. In 2009 at the height of my marriage problems, acne flared up and has not been unrelentless. It is constant on chest and back and very persistent on neck and jaw. I only wear my hair up at home. Tank tops and straps are only doable at home too. I wear a rashguard with bathing suits to cover my back and chest at swimming pools in the summer.

Last year I tried minocyline combined with some topical stuff. I ended up being allergic to minocylcine. Then I was put on epiduo and a sulfur wash which kills them, but of course doesn't stop new ones from coming. I've given up on that. I know what works and Dermatologist agrees. One 5-6 month course of accutane.

I know my body is probably very different on the inside now vs. 15 yrs ago. I'm scared of serious side effects like swelling of the brain. I recall the typical drying and cracking of lips, inside of elbows, that kind of thing. I'm ok with that. My labs showed everything functioning perfectly. I am nightblind, that worries me a bit too. So here I go on this journey of 40mg daily accutane.

I popped the first one this morning around 9:30 am. By 3 pm, I noticed the lips. I really don't think it's the paranoia. It feels really real so I applied the Carmex. Before that, I got really gassy after lunch. So I started googling gassiness. That's weird, I know, and it's huge burps. I feel a bit better now, hopefully this is not a side effect and maybe just due to the tuna sandwich I ate. This would be awful to have for 5 months.

I'm starting to wonder if maybe I shouldn't be getting my teeth cleaned tomorrow. I forgot about that appointment.



2 Comments


Recommended Comments

The teeth cleaning should be fine :) You know, most people don't develop any side effects until their 3rd or 5th day on Accutane. Good luck!!

Share this comment


Link to comment

Thank you! The dermatologist also agreed it was fine. She said any regular procedure like that is fine. Surgeries are not. I don't think I'd want my teeth cleaned after a month or two on Accutane.

Share this comment


Link to comment
×